MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number N/A
Medical Device Problem Codes Air Leak (1008); Decrease in Pressure (1490)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the balloon portion of an arndt endobronchial blocker set would not remain inflated when used in the patient.The patient presented with bleeding in the lower right lung, so the operator elected to place the blocker in the right main stem.The balloon was then inflated to between 5 and 6 cc's of air.The adaptor was then screwed down, and rendered immovable.However, upon the rescoping of the patient the following day, the balloon was observed to be completely deflated.The balloon was then re-inflated and screwed into place once more - this time with 7 cc's of air; but, 8 hours later, the balloon was again found to be deflated.The bleeding finally ceased following numerous bronchoscopies using cold saline flushes.The patient had emphysema, and was on blood thinners.The product is reportedly unavailable for return.
 
Additional Manufacturer Narrative
Pma/510(k) #: k0219120.A review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions and quality control was completed during this investigation.The complaint device was not returned as it was discarded at the facility; therefore, no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of the device history record shows no nonconforming events.In addition, there were no other reported complaints for this lot number.The ifu shipped with the arndt endobronchial blocker set states that this device is intended to be used during procedures that require one-lung ventilation and that standard techniques for endobronchial blockers should be employed.The device is not expected to be left unmonitored outside of procedure.Customer testimony that it was left overnight without monitoring is against the device's intended use.A potential contributing factor to the reported failure maybe an unexpectedly long time in use without monitoring; however, based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6972720
Report Number1820334-2017-03642
Device Sequence Number18956995
Product Code CBI
UDI-Device Identifier00827002269071
UDI-Public(01)00827002269071(17)200821(10)8158890
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K002288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-AEBS-7.0-65-SPH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1